Alert archive / New York / Wind Advisories in 2016
Wind Advisory 5, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Apr 2, 2016, 3:42 AM EDT for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Apr 3, 2016, 2:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2016, 3:42 AM EDT (07:42 UTC)
- In effect from
- Apr 3, 2016, 2:00 AM EDT
- Expired
- Apr 3, 2016, 2:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Binghamton, NY
All 24 counties
Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- -298 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
644 WWUS71 KBGM 020742 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 342 AM EDT SAT APR 2 2016 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-030745- /O.NEW.KBGM.WI.Y.0005.160403T0600Z-160403T1800Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...HAMILTON...ONEIDA...ROME...UTICA...CORTLAND...NORWICH... ONEONTA...OWEGO...WAVERLY...BINGHAMTON...DELHI...WALTON... MONTICELLO...SAYRE...TOWANDA...HALLSTEAD...MONTROSE...DAMASCUS... EQUINUNK...TUNKHANNOCK...SCRANTON...HAZLETON...WILKES-BARRE... MILFORD...HONESDALE 342 AM EDT SAT APR 2 2016 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT SUNDAY. * LOCATIONS...CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. * HAZARDS...STRONG WINDS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH. * TIMING...STRONG NORTHWEST WINDS WILL DEVELOP WEST TO EAST OVERNIGHT SATURDAY NIGHT AND CONTINUE THROUGH SUNDAY MORNING BEFORE DIMINISHING IN THE AFTERNOON. * TEMPERATURES...IN THE UPPER 20S. * IMPACTS...DOWNED TREE BRANCHES AND ISOLATED POWER OUTAGES. DIFFICULTY DRIVING IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$
6 follow-up statements
443 WWUS71 KBGM 021529 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1129 AM EDT SAT APR 2 2016 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-031530- /O.CON.KBGM.WI.Y.0005.160403T0600Z-160403T1800Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...HAMILTON...ONEIDA...ROME...UTICA...CORTLAND...NORWICH... ONEONTA...OWEGO...WAVERLY...BINGHAMTON...DELHI...WALTON... MONTICELLO...SAYRE...TOWANDA...HALLSTEAD...MONTROSE...DAMASCUS... EQUINUNK...TUNKHANNOCK...SCRANTON...HAZLETON...WILKES-BARRE... MILFORD...HONESDALE 1129 AM EDT SAT APR 2 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT SUNDAY... * LOCATIONS...CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. * HAZARDS...STRONG WINDS. * WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 45 TO 50 MPH. * TIMING...STRONG NORTHWEST WINDS WILL DEVELOP WEST TO EAST OVERNIGHT SATURDAY NIGHT AND CONTINUE THROUGH SUNDAY MORNING BEFORE DIMINISHING IN THE AFTERNOON. * TEMPERATURES...FALLING INTO THE UPPER 20S. * IMPACTS...DOWNED TREE BRANCHES AND ISOLATED POWER OUTAGES. DIFFICULTY DRIVING IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$ MSE
918 WWUS71 KBGM 021917 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 317 PM EDT SAT APR 2 2016 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-031800- /O.CON.KBGM.WI.Y.0005.160403T0600Z-160403T1800Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...HAMILTON...ONEIDA...ROME...UTICA...CORTLAND...NORWICH... ONEONTA...OWEGO...WAVERLY...BINGHAMTON...DELHI...WALTON... MONTICELLO...SAYRE...TOWANDA...HALLSTEAD...MONTROSE...DAMASCUS... EQUINUNK...TUNKHANNOCK...SCRANTON...HAZLETON...WILKES-BARRE... MILFORD...HONESDALE 317 PM EDT SAT APR 2 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT SUNDAY... * LOCATIONS...CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. * HAZARDS...STRONG WINDS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...NORTHWEST WINDS LESS THAN 15 MPH THROUGH EARLY THIS EVENING WILL INCREASE TO 15 TO 25 MPH WITH GUSTS AS HIGH AS 45 MPH AFTER MIDNIGHT TONIGHT. STRONGEST WINDS WILL CONTINUE THROUGH SUNDAY MORNING... THEN DIMINISH TO LESS THAN 20 MPH BY LATE SUNDAY AFTERNOON. * TEMPERATURES...IN THE MID 20S TO LOWER 30S. * IMPACTS...CONSIDERABLE BLOWING SNOW. ALSO DOWNED TREE BRANCHES AND ISOLATED POWER OUTAGES. DIFFICULTY DRIVING IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. CONSIDERABLE BLOWING SNOW CAN ALSO BE EXPECTED. MOTORISTS SHOULD BE PREPRARED FOR DANGEROUS CONDITIONS SUNDAY MORNING. && $$ MSE
441 WWUS71 KBGM 030217 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1017 PM EDT SAT APR 2 2016 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-031800- /O.CON.KBGM.WI.Y.0005.160403T0600Z-160403T1800Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...HAMILTON...ONEIDA...ROME...UTICA...CORTLAND...NORWICH... ONEONTA...OWEGO...WAVERLY...BINGHAMTON...DELHI...WALTON... MONTICELLO...SAYRE...TOWANDA...HALLSTEAD...MONTROSE...DAMASCUS... EQUINUNK...TUNKHANNOCK...SCRANTON...HAZLETON...WILKES-BARRE... MILFORD...HONESDALE 1017 PM EDT SAT APR 2 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT SUNDAY... * LOCATIONS...CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. * HAZARDS...STRONG WINDS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS AS HIGH AS 45 MPH AFTER MIDNIGHT TONIGHT. STRONGEST WINDS WILL CONTINUE THROUGH SUNDAY MORNING... THEN DIMINISH TO LESS THAN 20 MPH BY LATE SUNDAY AFTERNOON. * TEMPERATURES...IN THE 20S AND 30S. WIND CHILL TEMPERATURES AS LOW AS ZERO TO 15 ABOVE. * IMPACTS...CONSIDERABLE BLOWING SNOW. ALSO DOWNED TREE BRANCHES AND ISOLATED POWER OUTAGES. DIFFICULTY DRIVING IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. CONSIDERABLE BLOWING SNOW CAN ALSO BE EXPECTED. MOTORISTS SHOULD BE PREPARED FOR DANGEROUS CONDITIONS SUNDAY MORNING. && $$
436 WWUS71 KBGM 030746 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 346 AM EDT SUN APR 3 2016 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-031800- /O.CON.KBGM.WI.Y.0005.000000T0000Z-160403T1800Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...HAMILTON...ONEIDA...ROME...UTICA...CORTLAND...NORWICH... ONEONTA...OWEGO...WAVERLY...BINGHAMTON...DELHI...WALTON... MONTICELLO...SAYRE...TOWANDA...HALLSTEAD...MONTROSE...DAMASCUS... EQUINUNK...TUNKHANNOCK...SCRANTON...HAZLETON...WILKES-BARRE... MILFORD...HONESDALE 346 AM EDT SUN APR 3 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * LOCATIONS...CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. * HAZARDS...STRONG WINDS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...NORTHWEST WINDS WILL CONTINUE TO INCREASE WEST TO EAST EARLY THIS MORNING. THE STRONGEST WINDS WILL CONTINUE THROUGH THE MORNING...THEN DIMINISH TO LESS THAN 20 MPH BY LATE THIS AFTERNOON. * TEMPERATURES...IN THE UPPER 20S. * IMPACTS...CONSIDERABLE BLOWING SNOW. ALSO DOWNED TREE BRANCHES AND ISOLATED POWER OUTAGES. DIFFICULTY DRIVING IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. CONSIDERABLE BLOWING SNOW CAN ALSO BE EXPECTED. MOTORISTS SHOULD BE PREPARED FOR DANGEROUS CONDITIONS SUNDAY MORNING. && $$
338 WWUS71 KBGM 031508 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1108 AM EDT SUN APR 3 2016 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-031800- /O.CON.KBGM.WI.Y.0005.000000T0000Z-160403T1800Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...HAMILTON...ONEIDA...ROME...UTICA...CORTLAND...NORWICH... ONEONTA...OWEGO...WAVERLY...BINGHAMTON...DELHI...WALTON... MONTICELLO...SAYRE...TOWANDA...HALLSTEAD...MONTROSE...DAMASCUS... EQUINUNK...TUNKHANNOCK...SCRANTON...HAZLETON...WILKES-BARRE... MILFORD...HONESDALE 1108 AM EDT SUN APR 3 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * LOCATIONS...CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. * HAZARDS...STRONG WINDS. * WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS AROUND 45 MPH. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE INTO THE EARLY AFTERNOON THEN DIMINISH. * IMPACTS...CONSIDERABLE BLOWING SNOW. ALSO DOWNED TREE BRANCHES AND ISOLATED POWER OUTAGES. DIFFICULTY DRIVING IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. CONSIDERABLE BLOWING SNOW CAN ALSO BE EXPECTED. MOTORISTS SHOULD BE PREPARED FOR DANGEROUS CONDITIONS SUNDAY MORNING. && $$ RRM
943 WWUS71 KBGM 031803 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 203 PM EDT SUN APR 3 2016 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-031915- /O.EXP.KBGM.WI.Y.0005.000000T0000Z-160403T1800Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...HAMILTON...ONEIDA...ROME...UTICA...CORTLAND...NORWICH... ONEONTA...OWEGO...WAVERLY...BINGHAMTON...DELHI...WALTON... MONTICELLO...SAYRE...TOWANDA...HALLSTEAD...MONTROSE...DAMASCUS... EQUINUNK...TUNKHANNOCK...SCRANTON...HAZLETON...WILKES-BARRE... MILFORD...HONESDALE 203 PM EDT SUN APR 3 2016 ...WIND ADVISORY HAS EXPIRED... IT WILL REMAIN GUSTY THROUGH THIS AFTERNOON, BUT WIND GUSTS OVER 45 MPH ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Apr 2, 2:07 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 2, 2:07 AM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
207 AM EDT SAT APR 2 2016
.SYNOPSIS...
COOLER AND DRIER AIR WILL CONTINUE TO WORK INTO THE AREA
TONIGHT. A FEW SHOWERS WILL STILL BE POSSIBLE...BUT MOST OF THE
TIME WILL BE DRY TONIGHT. A WEAK SYSTEM COULD TRIGGER A FEW RAIN
SHOWERS ON SATURDAY. AN INTENSE COLD FRONT WILL BRING COLDER
WEATHER WITH SNOW SHOWERS STARTING SATURDAY NIGHT INTO SUNDAY.
A FAST MOVING LOW PRESSURE SYSTEM DROPPING SOUTHEAST FROM THE
CANADIAN PLAINS WILL BRING MORE SNOW TO THE AREA LATE SUNDAY
NIGHT INTO MONDAY...BEFORE HIGH PRESSURE BUILDS INTO THE AREA
ON TUE.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
830 PM UPDATE...
WE'VE ADDED A MENTION OF SCATTERED SHOWERS FOR THE FINGER LAKES
REGION THIS EVENING, AS A GRADUALLY WEAKENING AREA OF RETURNS ON
RADAR TRANSLATES ACROSS OUR NORTHERN AND WESTERN ZONES THROUGH
ABOUT MIDNIGHT.
LATER TONIGHT, AS THE SUPPORTING SHORT-WAVE LIFTS NORTHEASTWARD,
OUR AREA SHOULD SEE RAIN-FREE CONDITIONS, UNDER PARTLY TO MOSTLY
CLOUDY SKIES. LOWS BY DAYBREAK SHOULD RANGE MOSTLY FROM THE UPPER
30S-MID 40S.
PREVIOUS DISCUSSION...
ISSUED SPS FOR CELL IN NE PA EARLIER...PEA SIZE HAIL. ANY
REMAINING SHOWERS AND STORMS WILL BE OUT OF THE AREA SHORTLY.
MAINLY DRY OVERNIGHT. A WEAK SYSTEM COULD RESULT IN A SHOWER
OR TWO LATE.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
A WEAK SYSTEM COULD BRING A FEW SHOWERS TO THE AREA ON
SAT...MAINLY EARLY.
THE BIG STORY IS THE RAPIDLY PROGRESSIVE FLOW WILL MEAN
CHANGEABLE WEATHER THIS WEEKEND. A STRONG JET MAX DROPPING
SE WILL RESULT IN A RATHER DEEP LOW OVER OR NEAR THE BGM CWA
SUNDAY AM. FOR SNOW AMTS...WENT CLOSE TO WHAT WAS IN THE
GRIDS...IN LINE WITH WPC.
AGAIN...THE MAJOR FEATURE WILL BE AN AMPLIFYING TROF DIGGING
ACROSS THE GREAT LAKES AND THROUGH THE NORTHEAST ON SATURDAY
NIGHT. A RAPIDLY DEEPENING SURFACE LOW AND INTENSE PVA IS LIKELY
TO BRING A SHOT OF PRECIPITATION TO THE AREA WITH THE FOCUS ACROSS
THE SOUTHERN TIER OF NY. MUCH COLDER AIR IS DRAGGED SOUTH ALONG
AND BEHIND THIS LOW WITH PROBABILITIES FOR SNOW INCREASING DURING
THIS TIME. NOT A MAJOR ACCUMULATION EVENT...BUT A FEW BURSTS OF
SNOW COULD SQUEEZE OUT AN INCH OR TWO OF ACCUMULATION ON GRASSY
SURFACES BY SUNDAY MORNING.
STILL A WAYS OUT...LATER SHIFTS MAY NEED A WIND ADVISORY. THIS
SYSTEM WILL BE POTENTIAL FOR STRONG WINDS. ALSO WILL HAVE TO WATCH
FOR THUNDER...GIVEN SPIN UP OF A LOW AND SUCH STRONG DYNAMICS.
IN ADDITION...THE COMBINATION OF WIND AND SNOW COULD RESULT IN
A NEED FOR A WINTER WEATHER ADVISORY.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
A COLD NORTHWEST FLOW KEEPS TEMPERATURES ALMOST 20 DEGREES BELOW
NORMAL FOR SUNDAY WITH LAKE INDUCED INSTABILITY AND UPSLOPE SNOW
SHOWERS A GOOD POSSIBILITY ACROSS MUCH OF CENTRAL NY WITH
SCATTERED FLURRIES FOR NEPA. DID ADJUST POPS AND TEMPERATURES
SOME.
THERE IS NO REST GOING INTO MONDAY AS YET ANOTHER FAST
MOVING...BUT POTENT CLIPPER LOW PRESSURE SYSTEM DARTS ACROSS
CENTRAL NEW YORK AGAIN. ISENTROPIC FORCING ALONG AND AHEAD OF THE
TRACK OF THIS SYSTEM WILL BRING ANOTHER ROUND OF WINTRY
PRECIPITATION. MODELS STILL A BIT SCATTERED IN THEIR SFC LOW
PLACEMENT AND POSITION OF THE RAIN/SNOW LINE FOR SUNDAY NIGHT AND
MONDAY. LEFT THE SNOW AMTS CLOSE TO WHAT WAS IN THE GRIDS...IN
LINE WITH WPC. A SHIFT IN THE TRACK OF THE LOW COULD RESULT IN
MORE OR LESS SNOW. WHILE SOME RAIN MAY WITH THE SNOW AT TIMES...
MAINLY MONDAY AFT...STILL LOOKS LIKE MUCH OF THE AREA WILL SEE
MUCH OF PCPN FALL AS SNOW...AT LEAST ACROSS NY AND THE FAR
NORTHERN EDGE OF PA.
OVERALL..THE LONG TERM FORECAST WILL BE DOMINATED BY A TROF IN
THE EAST WHICH WILL BRING COLDER THAN NORMAL WEATHER AND KEEP US
UNSETTLED WITH RAIN AND SNOW CHANCES MOST DAYS. FARTHER DOWN THE
ROAD AFTER BRIEF RIDGING AND A RETURN TO DRIER WEATHER WEDNESDAY,
THE TROF RELOADS IN THE EAST AND WILL KEEP US COOL AND UNSETTLED
INTO MID APRIL, PER OUR FRIENDS AT THE CLIMATE PREDICTION CENTER
(WWW.CPC.NOAA.GOV).
ALTHOUGH THE CORE OF THE COLD AIR IS SLIDING EAST BY TUESDAY
NIGHT...WITH HIGH PRESSURE OVER THE AREA...LOWS WILL DROP WELL
DOWN INTO THE TEENS. RIDGE AT THE SURFACE AND ALOFT WILL BRING
DRIER WEATHER BACK IN FOR WEDNESDAY ALONG WITH A MODERATING IN
TEMPS...BUT STILL BELOW NORMAL. MORE STORMY WEATHER LATER IN THE
WEEK.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
CONDITIONS WILL LIKELY REMAIN QUIET THROUGH THE EARLY MORNING
BEFORE A WEAK SURFACE FRONT MOVES IN FROM THE WEST WITH LIGHT RAIN
SHOWERS POSSIBLE THROUGH 16-18Z. SHOULD SEE DECENT MIXING IN THE
BOUNDARY LAYER TODAY...WHICH WILL LIKELY LIFT AND ATTEMPT TO MIX
OUT THE LOW CLOUDS. THIS WILL BE SHORT-LIVED AS THE NEXT SYSTEM
BEGINS TO PUSH IN FROM THE NW THIS EVENING IN THE FORM OF AN UPPER
TROUGH WITH MUCH COLDER AIR ASSOCIATED WITH IT. WILL SEE LIGHT
SNOW DEVELOP AROUND 00Z AND INTENSIFY RAPIDLY THROUGH THE EVENING
HOURS...MAINLY THROUGH THE SRN TIER AND FINGER LAKES REGION OF NY
BEFORE 06Z. THE HEAVIER SNOW SHOWERS WILL MOVE EWD AFTER 06Z.
CEILINGS WILL DROP INTO THE FUEL ALT RANGE WITH THESE SNOW
SHOWERS AND VSBYS IFR OR BELOW ALT MINIMUMS AT TIMES.
.OUTLOOK...
SAT NGT-MON...PERIODIC RESTRICTIONS POSSIBLE IN SNOW
SHOWERS.
TUE...MAINLY VFR...MVFR POSSIBLE NY TERMINALS IN SNOW SHOWERS.
WED...MAINLY VFR...OCCNL VFR POSSIBLE LATE ACROSS NW TERMINALS IN
RA/SN SHOWERS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
&&
SYNOPSIS...
NEAR TERM...MLJ
SHORT TERM...
LONG TERM...
AVIATION...BJT/DJPHazardous weather outlook, Apr 1, 11:28 PM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1128 PM EDT FRI APR 1 2016 NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038-039-030330- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA- 1128 PM EDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY NIGHT INTO SUNDAY...STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND A PASSING STORM SYSTEM. A FEW INCHES OF SNOW ARE ALSO POSSIBLE. MONDAY...A MIXTURE OF SNOW AND RAIN IS LIKELY...FOLLOWED BY ANOTHER EPISODE OF STRONG NORTHWEST WINDS ON MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ062-PAZ040-043-044-047-048-072-030330- SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 1128 PM EDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY NIGHT INTO SUNDAY...STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND A PASSING STORM SYSTEM. A FEW INCHES OF SNOW ARE ALSO POSSIBLE. MONDAY...A MIXTURE OF SNOW AND RAIN IS LIKELY...FOLLOWED BY ANOTHER EPISODE OF STRONG NORTHWEST WINDS ON MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:54 AM EDT | Winter Weather Advisory | BGM | Broome, Cayuga, Chemung, Chenango, Cortland, Delaware and 7 more | 31 hr |
| Apr 2, 6:55 PM EDT | Special Weather Statement | BGM | Chemung, Schuyler, Steuben, Tioga, Tompkins, Yates | 65 min |
Nearby
Wind Advisories in New York, 2016Wind Advisories in Pennsylvania, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.